MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/150MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL 12/150MM LPI PORT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number IAS12-150LPi
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.Device not yet received.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port was being used on (b)(6) 23 during a robotic partial nephrectomy and ¿the conmed/airseal rep was present during this case.The staff was using a clip applier instrument through the ias12-150lpi and noticed that one of the blue plastic flaps from the noise reduction cap had become dislodged from the white cap housing and was laying inside the abdominal cavity.This flap was retrieved with a grasper and removed from the patient.Surgeon dr.Said there was no injury to patient.The surgical assist who was handling the clip applier and putting it through the airseal port, said that perhaps the business end of the clip applier instrument had gotten caught on this blue plastic flap and perhaps dislodged it.He noticed a puncture hole/mark on the blue flap.¿.There was no injury or impact to the patient or user.There was no medical/surgical intervention required for the patient.The procedure was completed with an unknown alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Received two ias12-100lpi in opened original package.Lot number was able to be verified.Performed a visual inspection, the complaint was confirmed.The blue plastic flaps from the noise reduction cap were fragmented.Root cause cannot be determined, however, based upon evaluation of the device and review of drawing, a possible cause of this event could be that sound cap is a thin piece of foam that can be easily damage while inserting devices.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 21 reports, regarding 27 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: if using the optional sound cap (8 mm, 12 mm): inspect sound cap foam and seal prior to use; use caution when inserting a sharp or large device through the blue sound cap seal; inspect the sound cap after use for physical damage of any kind.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the ias12-150lpi, airseal 12/150mm lpi port was being used on (b)(6) 2023 during a robotic partial nephrectomy and ¿the conmed/airseal rep was present during this case.The staff was using a clip applier instrument through the ias12-150lpi and noticed that one of the blue plastic flaps from the noise reduction cap had become dislodged from the white cap housing and was laying inside the abdominal cavity.This flap was retrieved with a grasper and removed from the patient.Surgeon dr.Said there was no injury to patient.The surgical assist who was handling the clip applier and putting it through the airseal port, said that perhaps the business end of the clip applier instrument had gotten caught on this blue plastic flap and perhaps dislodged it.He noticed a puncture hole/mark on the blue flap.¿.There was no injury or impact to the patient or user.There was no medical/surgical intervention required for the patient.The procedure was completed with an unknown alternate device.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
AIRSEAL 12/150MM LPI PORT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
robin drum
11311 concept blvd.
largo, FL 33773
8653881978
MDR Report Key16877855
Report Number3007305485-2023-00101
Device Sequence Number12585498
Product Code GCJ
UDI-Device Identifier10845854052006
UDI-Public(01)10845854052006(17)250817(10)202208185
Combination Product (Y/N)N
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K190303
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/17/2025
Device Model NumberIAS12-150LPi
Device Catalogue NumberIAS12-150LPI
Device Lot Number202208185
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer06/21/2023
Initial Report FDA Received Date05/05/2023
Supplement Report FDA Received Date06/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic